New York, 2015

Strong Wind in New York, February 15, 2015

February 15, 2015 · NWS OKX · 5 events in 5 counties and zones

An area of low pressure deepened as it tracked to the northeast of the local region resulting in strong winds.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

An area of low pressure deepened as it tracked to the northeast of the local region resulting in strong winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Feb 15, 1:29 AM EST, 31 minutes earlier.

Area forecast discussion, Feb 15, 1:29 AM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
129 AM EST SUN FEB 15 2015

.SYNOPSIS...
LOW PRESSURE RAPIDLY DEEPENS AS IT MOVES FROM SOUTH OF LONG ISLAND
TONIGHT TO NEAR NOVA SCOTIA BY SUNDAY EVENING. THE LOW CONTINUES
TO TRACK INTO THE CANADIAN MARITIMES THROUGH MONDAY AS CANADIAN
HIGH PRESSURE BUILDS IN FROM THE WEST. THE HIGH BUILDS OVER THE
AREA MONDAY NIGHT...MOVING OFFSHORE TUESDAY. A COASTAL LOW MOVING
OFF THE SOUTHEAST COAST TUESDAY NIGHT WILL TRACK SOUTH AND EAST OF
THE AREA...THEN TO THE NORTHEAST WEDNESDAY. HIGH PRESSURE WILL
RETURN FOR THURSDAY AND FRIDAY. ANOTHER FRONTAL SYSTEM APPROACHES
FROM THE WEST NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
BASED ON CURRENT OBSERVATIONS...NEAR TERM TRENDS AND THE LATEST FORECAST
MODEL OUTPUT...LESS SNOW IS FORECAST FOR THE REST OF THIS EVENT.

BLIZZARD WARNINGS WERE REPLACED WITH WINTER WEATHER ADVISORIES AND
HIGH WIND WARNINGS.

A MESO HIGH PRES SYSTEM RIDGED SW BETWEEN 2 WAVES OF LOW PRES PRODUCING
LOW LVL SUBSIDENCE EARLIER THIS EVENING...WHICH COVERED MOST OF THE
LOCAL AREA. THIS COUNTERACTED THE FAVORABLE UPPER LVL PATTERN THAT
SYNOPTICALLY SHOWED MID AND UPPER LVL LIFT AS EVIDENCE OF THE IR
SAT IMAGERY.

THIS MESO HIGH HAS WEAKENED AS LOW PRES GRADUALLY INTENSIFIES OFF
THE NJ COAST...FURTHER SE THAN EARLIER FORECAST.

ADDITIONAL LIGHT SNOW IS LIKELY ASSOCIATED WITH THE UPPER LOW PASSING
SOUTH OF LONG ISLAND TONIGHT.

ONE QUESTION REGARDING THE POTENTIAL FOR ADDITIONAL SNOW THROUGH EARLY
SUNDAY IS WHETHER WRAP AROUND BANDS OF MOISTURE WILL DEVELOP FAR ENOUGH
WEST TO PRODUCE ADDITIONAL MEASURABLE SNOW...WHICH REMAINS POSSIBLE.

OTHERWISE...THE REAL STORY WILL BE THE HIGH WINDS AND COLD TEMPERATURES.

WHAT IS MORE CERTAIN IS THAT STRONG TO DAMAGING WINDS WILL OCCUR
WITH THIS STORM FROM LATE TONIGHT INTO SUNDAY. WITH AN EXPECTATION
OF SUSTAINED WINDS OF 40 MPH FOR AT LEAST AN HOUR AND/OR GUSTS TO
AT LEAST 60 MPH FROM MIDNIGHT TONIGHT TO 2 PM SUNDAY FOR
NYC/NASSAU COUNTY AND PORTIONS OF NE NJ...THIS IS IN ADDITION TO
THE EXPECTATION OF SIMILAR WINDS IN THE BLIZZARD WARNING AREA. IN
THE AREA UNDER THE WINTER STORM WARNING...AND THE REMAINDER OF THE
CWA NOT UNDER THE HIGH WIND WARNING/BLIZZARD WARNING EXPECT
SUSTAINED WINDS OF 20-35MPH AND GUSTS OF 50-55 MPH. HAVE THUS
CONTINUED TO REFLECT THIS IN THE WINTER STORM WARNING/WIND
ADVISORY PRODUCT AS APPLICABLE. IN ADDITION TO CAUSING BLOWING
SNOW AND REDUCING VISIBILITIES...THESE WINDS WILL LIKELY BRING
DOWN BRANCHES AND POWER LINES...AND POSSIBLY SOME TREES AS WELL IN
THE HIGH WIND WARNING/BLIZZARD WARNING AREAS. THIS WILL ADD POWER
OUTAGES AND BLOCKED ROADWAYS TO THE HAZARDS IMPACTING THE
AREA...BEYOND THE SNOW ITSELF.

TEMPERATURES WILL FALL INTO THE TEENS TONIGHT...AND RISE ONLY A
FEW DEGREES ON SUNDAY. AS THE WINDS INCREASE LATE TONIGHT...WIND
CHILLS WILL FALL OF TO FROM AROUND ZERO TO 10 BELOW...AND REMAIN
NEAR THESE LEVELS THROUGH MOST OF THE DAY ON SUNDAY.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM MONDAY/...
THE COLDEST AIR MASS OF THE SEASON ARRIVES SUNDAY NIGHT...WITH LOWS
FORECAST TO BE FROM AROUND ZERO IN THE NYC METRO/LONG ISLAND
(EXCEPT UP TO 5 ABOVE ON THE TWIN FORKS) AND SINGLE DIGITS BELOW
ZERO ELSEWHERE. THESE COMBINED WITH NW WINDS 10-25 GUST 30-40 MPH
WILL PRODUCE WIND CHILLS OF 25 TO 30 BELOW ACROSS NORTHERN
INTERIOR ZONES...INCLUDING W PASSAIC - SO HAVE CONVERTED THE WIND
CHILL WATCH TO A WIND CHILL WARNING THERE. ELSEWHERE...INCLUDING E
PASSAIC/W BERGEN COUNTIES EXPECT WIND CHILLS 15 TO 25 BELOW - SO
HAVE ISSUED A WIND CHILL ADVISORY FOR TE REMAINDER OF THE CWA.

BLOWING SNOW COULD ALSO BE AN ISSUE INTO SUNDAY EVENING AS WELL.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AN ACTIVE PATTERN CONTINUES THROUGH THE PERIOD AS WEAK RIDGING
ALOFT MONDAY AND MONDAY NIGHT IS REPLACED WITH A BROAD...AND FULL
LATITUDE...DIGGING EASTERN TROUGH TUESDAY NIGHT INTO SATURDAY. A
COUPLE OF SHORTWAVES ARE EXPECTED TO MOVE THROUGH THE UPPER TROUGH
TUESDAY NIGHT INTO WEDNESDAY AND AGAIN FOR NEXT WEEKEND. THE
STRONGER OF THE SYSTEMS WILL MOVE OFF THE SOUTHEAST COAST TUESDAY
AND TRACK SOUTH AND EAST TUESDAY INTO WEDNESDAY WILL UNDERGOING
RAPID DEEPENING. THERE IS STILL SOME TRACKING UNCERTAINTY WITH THE
LOW. HOWEVER...ALL INDICATIONS ARE THAT THE AREA WILL BE AFFECTED
BY ANOTHER ROUND OF SNOW AS COLD AIR WILL BE IN PLACE AND THE
TRACKS TAKE THE STORM SOUTH AND EAST OF THE 70W/40N BENCHMARK.
THERE IS THE POTENTIAL FOR A LIGHT TO MODERATE SNOWFALL ACROSS AT
LEAST A PORTION OF THE FORECAST AREA...MORE LIKELY ALONG THE
COAST. AGAIN...THERE ARE STILL SOME UNCERTAINTIES WITH THE TRACK
OF THE LOW.

SURFACE HIGH PRESSURE BUILDS IN BEHIND THE DEPARTING LOW FOR LATE
WEDNESDAY NIGHT THROUGH FRIDAY. ANOTHER WEAK SHORTWAVE ROTATING
THROUGH THE UPPER TROUGH SATURDAY. AGAIN THERE ARE SOME TIMING AND
PLACEMENT OF THE ASSOCIATED SURFACE LOW...WHICH IS A WEAK CLIPPER
SYSTEM AT THIS TIME.

ANOTHER VERY COLD AIR MASS WILL MOVE INTO THE REGION BEHIND THE
DEPARTING LOW WEDNESDAY NIGHT INTO THURSDAY NIGHT WITH TEMPERATURES
WELL BELOW NORMAL. SOME MODERATION IN THE AIR MASS TAKES PLACE FRIDAY
NIGHT INTO SATURDAY AS WARM ADVECTION SETS UP BEHIND THE SURFACE
HIGHS. HOWEVER...TEMPERATURES ARE EXPECTED TO REMAIN BELOW SEASONAL
LEVELS.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
LOW PRESSURE SE OF CAPE COD EARLY THIS MORNING...RAPIDLY DEEPENS AND
TRACKS NORTHEAST INTO THE CANADIAN MARITIMES DURING THE DAY.

LIGHT TO MODERATE SNOW BANDS OVERNIGHT. SNOW SHOULD TAPER ACROSS
NYC/NJ TERMINALS TOWARDS DAYBREAK...BUT LIKELY LINGER ACROSS
KGON/KISP THROUGH THIS MORNING.

GENERALLY MVFR CONDS...WITH LOCALLY IFR OR LOWER IN SN AND
BLSN...IMPROVING TO MVFR/VFR LATER THIS MORNING INTO THIS AFTERNOON
FROM W TO E.

WITH THE STRONG WINDS AND POWDERY SNOW ON THE GROUND...CAN EXPECT
VSBY RESTRICTIONS IN BLSN THROUGH THIS MORNING. CIGS SHOULD IMPROVE
TO VFR IN THE AFTERNOON...EXCEPT PERHAPS EASTERN TERMINALS.

NW WINDS WILL INCREASE TO 25-35 KT WITH 40-50 KT GUSTS FROM W TO E
BETWEEN 09Z AND 14Z. WINDS GRADUALLY WEAKEN THIS AFTERNOON INTO
EVENING.

TOTAL SNOWFALL AMOUNTS...
1 TO 5 INCHES...HIGHEST EAST.

.OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...
.LATE TONIGHT...LOCALLY REDUCED VSBYS IN BLSN. NW WINDS
DIMINISHING TO 15-25 KT WITH 25-35 KT GUSTS.
.MONDAY...VFR. NW WINDS 15-20 KT WITH 25 KT GUSTS.
.TUESDAY...VFR.
.TUESDAY NIGHT-WEDNESDAY...SUB-VFR CONDS POSSIBLE IN -SN.
.THURSDAY...VFR.

&&

.MARINE...
LOW PRESSURE WAS DEEPENING AND MOVING EAST OF THE DELMARVA. THE LOW
RAPIDLY INTENSIFIES OVERNIGHT WHILE TRACKING EAST AND NORTHEAST
INTO THE GULF OF MAINE LATE TONIGHT AND SUNDAY.

ADJUSTED WIND AND GUSTS THROUGH MIDNIGHT WITH THE WIND A LITTLE
WEAKER. OTHERWISE THE FORECAST REMAINS ON TRACK.

GALE FORCE WINDS EXPECTED ON ALL WATERS BY LATER THIS
EVENING...AND THEN WINDS RAMP UP TO STORM FORCE ON ALL WATERS FROM
PRIOR TO DAYBREAK SUNDAY THROUGH THE DAY SUNDAY. WILL GO AHEAD AND
INCLUDE THE WESTERN SOUND AND NY HARBOR IN THE STORM WARNINGS FROM
6 PM THIS EVENING THROUGH MIDNIGHT SUNDAY NIGHT.

GALE FORCE GUSTS WILL BE ON GOING FROM LATE SUNDAY NIGHT INTO MONDAY
MORNING ACROSS ALL THE WATERS. LOW PRESSURE WILL BE DEPARTING TO THE
NORTHEAST AND HIGH PRESSURE WILL BE BUILDING IN FROM THE WEST. WIND
AND GUSTS CONTINUE TO DIMINISH THROUGH MONDAY AFTERNOON...FALLING
BELOW SMALL CRAFT LEVELS MONDAY EVENING. IN ADDITION...SEAS ON THE
OCEAN WILL ALSO SUBSIDE BELOW SMALL CRAFT BY MONDAY EVENING.

WITH A STORM SYSTEM EXPECTED TO DEEPEN AND PASS SOUTH AND EAST OF
THE WATERS TUESDAY NIGHT INTO WEDNESDAY WIND AND SEAS ON THE OCEAN
ARE EXPECTED TO INCREASE TO SMALL CRAFT LEVELS WEDNESDAY INTO
WEDNESDAY NIGHT...WITH SMALL CRAFT CONDITIONS ON ALL THE WATERS
WEDNESDAY NIGHT INTO THURSDAY. SMALL CRAFT CONDITIONS LIKELY
CONTINUE INTO FRIDAY UNTIL HIGH PRESSURE BUILDS OVER THE WATERS LATE
FRIDAY.

&&

.HYDROLOGY...
EXPECT A LIQUID EQUIVALENT OF 1/4-1/2 INCH IS EXPECTED INTO SUNDAY
AFTERNOON...WITH ALL OF IT FALLING IN THE FORM OF SNOW. NO HYDROLOGIC
IMPACT IS EXPECTED AS A RESULT.

IT SHOULD BE DRY FROM SUNDAY NIGHT INTO TUESDAY MORNING.

THERE IS THE POTENTIAL FOR A LIGHT TO MODERATE SNOWFALL EVENT
TUESDAY NIGHT INTO WEDNESDAY EVENING...WITH UP TO A HALF INCH
LIQUID. HOWEVER...SOME UNCERTAINTY REMAINS WITH THE TRACK OF THE
STORM.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL 2 PM EST THIS AFTERNOON FOR CTZ006>008-
     010>012.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     CTZ005>012.
     WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM EST MONDAY
     FOR CTZ009>012.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR CTZ005-009.
     WIND CHILL WARNING FROM 6 PM THIS EVENING TO 9 AM EST MONDAY
     FOR CTZ005>008.
NY...HIGH WIND WARNING UNTIL 2 PM EST THIS AFTERNOON FOR NYZ072>075-
     078>081-176>179.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     NYZ067>075-078>081-176>179.
     WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM EST MONDAY
     FOR NYZ071>075-078>081-176>179.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NYZ067>071.
     WIND CHILL WARNING FROM 6 PM THIS EVENING TO 9 AM EST MONDAY
     FOR NYZ067>070.
NJ...HIGH WIND WARNING UNTIL 2 PM EST THIS AFTERNOON FOR NJZ006-
     104>108.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     NJZ002-004-006-103>108.
     WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM EST MONDAY
     FOR NJZ004-006-103>108.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NJZ002-004-103.
     WIND CHILL WARNING FROM 6 PM THIS EVENING TO 9 AM EST MONDAY
     FOR NJZ002.
MARINE...STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ330-335-338-
     340-345-350-353-355.

&&

SYNOPSIS...MALOIT/MPS
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...MET
AVIATION...NV
MARINE...MPS
HYDROLOGY...MALOIT/MET
Hazardous weather outlook, Feb 15, 1:00 AM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
100 AM EST SUN FEB 15 2015

CTZ010>012-NJZ006-104>108-NYZ072>075-078>081-176>179-160600-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
100 AM EST SUN FEB 15 2015

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   WINTER WEATHER ADVISORY.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-NJZ002-NYZ067>070-160600-
NORTHERN FAIRFIELD-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
100 AM EST SUN FEB 15 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-NJZ004-103-NYZ071-160600-
SOUTHERN FAIRFIELD-EASTERN PASSAIC-WESTERN BERGEN-
SOUTHERN WESTCHESTER-
100 AM EST SUN FEB 15 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006>008-160600-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
100 AM EST SUN FEB 15 2015

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   WINTER WEATHER ADVISORY.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-160600-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
100 AM EST SUN FEB 15 2015

...STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SUNDAY NIGHT STORM GUSTS WILL BE DIMINISHING TO GALE FORCE ACROSS
ALL THE FORECAST WATERS. GALE FORCE GUSTS WILL THEN CONTINUE
INTO MONDAY MORNING BEFORE DIMINISHING FURTHER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 strong wind. Local standard time, as filed.

Strong Wind, Southern Queens

When
February 15, 2:00 AM EST to 7:00 AM EST
Where
Southern Queens forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$10,000
Reported by
ASOS
Coordinates
40.658, -73.839 (the zone’s center; the record gives no point)

The ASOS at JFK International Airport reported a wind gust to 49 mph at 3:54 am, and sustained winds of 38 mph at 5:52 am.

Strong Wind, Northern Westchester

When
February 15, 6:00 AM EST to 8:00 AM EST
Where
Northern Westchester forecast zone
Measured
32 kt (37 mph) measured sustained
Property damage
$10,000
Reported by
Mesonet
Coordinates
41.152, -73.753 (the zone’s center; the record gives no point)

A mesonet station around 1 mile west northwest of Sparta measured sustained winds of 37 mph at 7:02 am.

Strong Wind, Northern Queens

When
February 15, 9:00 AM EST to 2:00 PM EST
Where
Northern Queens forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$10,000
Reported by
ASOS
Coordinates
40.658, -73.839 (the zone’s center; the record gives no point)

The ASOS at LaGuardia Airport reported a wind gust to 48 mph at 1:20 pm, and sustained winds of 37 mph at 9:59 am.

Strong Wind, Southern Westchester

When
February 15, 9:00 AM EST to 12:00 PM EST
Where
Southern Westchester forecast zone
Measured
33 kt (38 mph) measured sustained
Property damage
$10,000
Reported by
ASOS
Coordinates
41.152, -73.753 (the zone’s center; the record gives no point)

The ASOS at White Plains Airport measured sustained winds of 38 mph at 10:03 am.

Strong Wind, Northern Nassau

When
February 15, 2:00 PM EST to 5:00 PM EST
Where
Northern Nassau forecast zone
Measured
33 kt (38 mph) measured sustained
Property damage
$10,000
Reported by
Mesonet
Coordinates
40.732, -73.585 (the zone’s center; the record gives no point)

The mesonet station at Bayville reported sustained winds of 38 mph at 3:51 pm.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2015Every state in 2015This day in weather historyWarnings in New York, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 554621, 554636, 554623, 554640, 554625.